Dynamics of fully nonlinear capillary–gravity solitary waves under normal electric fields

T. Gao, P. A. Milewski, D. T. Papageorgiou, J.-M. Vanden-Broeck

Research output: Contribution to journalArticle

Abstract

Two-dimensional capillary–gravity waves travelling under the effect of a vertical electric field are considered. The fluid is assumed to be a dielectric of infinite depth. It is bounded above by another fluid which is hydrodynamically passive and perfectly conducting. The problem is solved numerically by time-dependent conformal mapping methods. Fully nonlinear waves are presented, and their stability and dynamics are studied.

LanguageEnglish
Pages107-122
Number of pages16
JournalJournal of Engineering Mathematics
Volume108
Issue number1
Early online date9 Jun 2017
DOIs
StatusPublished - 1 Feb 2018

Fingerprint

Capillary-gravity Waves
Gravity waves
Fully Nonlinear
Solitary Waves
Solitons
Electric Field
Electric fields
Fluid
Conformal mapping
Fluids
Conformal Mapping
Nonlinear Waves
Vertical

Keywords

  • Solitary wave
  • Surface wave
  • Wave interactions

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)

Cite this

Dynamics of fully nonlinear capillary–gravity solitary waves under normal electric fields. / Gao, T.; Milewski, P. A.; Papageorgiou, D. T.; Vanden-Broeck, J.-M.

In: Journal of Engineering Mathematics, Vol. 108, No. 1, 01.02.2018, p. 107-122.

Research output: Contribution to journalArticle

Gao, T. ; Milewski, P. A. ; Papageorgiou, D. T. ; Vanden-Broeck, J.-M./ Dynamics of fully nonlinear capillary–gravity solitary waves under normal electric fields. In: Journal of Engineering Mathematics. 2018 ; Vol. 108, No. 1. pp. 107-122
@article{292f4f5e5d7d43468e326bcfe11ff770,
title = "Dynamics of fully nonlinear capillary–gravity solitary waves under normal electric fields",
abstract = "Two-dimensional capillary–gravity waves travelling under the effect of a vertical electric field are considered. The fluid is assumed to be a dielectric of infinite depth. It is bounded above by another fluid which is hydrodynamically passive and perfectly conducting. The problem is solved numerically by time-dependent conformal mapping methods. Fully nonlinear waves are presented, and their stability and dynamics are studied.",
keywords = "Solitary wave, Surface wave, Wave interactions",
author = "T. Gao and Milewski, {P. A.} and Papageorgiou, {D. T.} and J.-M. Vanden-Broeck",
year = "2018",
month = "2",
day = "1",
doi = "10.1007/s10665-017-9912-z",
language = "English",
volume = "108",
pages = "107--122",
journal = "Journal of Engineering Mathematics",
issn = "0022-0833",
publisher = "Springer Netherlands",
number = "1",

}

TY - JOUR

T1 - Dynamics of fully nonlinear capillary–gravity solitary waves under normal electric fields

AU - Gao,T.

AU - Milewski,P. A.

AU - Papageorgiou,D. T.

AU - Vanden-Broeck,J.-M.

PY - 2018/2/1

Y1 - 2018/2/1

N2 - Two-dimensional capillary–gravity waves travelling under the effect of a vertical electric field are considered. The fluid is assumed to be a dielectric of infinite depth. It is bounded above by another fluid which is hydrodynamically passive and perfectly conducting. The problem is solved numerically by time-dependent conformal mapping methods. Fully nonlinear waves are presented, and their stability and dynamics are studied.

AB - Two-dimensional capillary–gravity waves travelling under the effect of a vertical electric field are considered. The fluid is assumed to be a dielectric of infinite depth. It is bounded above by another fluid which is hydrodynamically passive and perfectly conducting. The problem is solved numerically by time-dependent conformal mapping methods. Fully nonlinear waves are presented, and their stability and dynamics are studied.

KW - Solitary wave

KW - Surface wave

KW - Wave interactions

UR - http://www.scopus.com/inward/record.url?scp=85020639787&partnerID=8YFLogxK

U2 - 10.1007/s10665-017-9912-z

DO - 10.1007/s10665-017-9912-z

M3 - Article

VL - 108

SP - 107

EP - 122

JO - Journal of Engineering Mathematics

T2 - Journal of Engineering Mathematics

JF - Journal of Engineering Mathematics

SN - 0022-0833

IS - 1

ER -